Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2016, 9:26 PM CDT for 5 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 9:26 PM CDT (02:26 UTC)
- Expired
- Jul 14, 2016, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WUUS54 KSHV 150226
SVRSHV
LAC021-043-059-069-127-150330-
/O.NEW.KSHV.SV.W.0204.160715T0226Z-160715T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1030 PM CDT
* AT 926 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMPTI TO 6 MILES SOUTHEAST OF WINNFIELD TO NEAR
ENTERPRISE...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...COLUMBIA...JENA...COLFAX...OLLA...CAMPTI...
CLARKS...MONTGOMERY...GRAYSON...MIDWAY...ALLEN...URANIA...PROVENCAL...
NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...TULLOS AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHCENTRAL LOUISIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3150 9201 3139 9266 3140 9270 3145 9268
3145 9270 3152 9272 3141 9287 3141 9323
3154 9324 3159 9330 3183 9329 3194 9321
3201 9254 3216 9190 3213 9188
TIME...MOT...LOC 0226Z 021DEG 22KT 3191 9311 3185 9257 3196 9190
HAIL...<.75IN
WIND...60MPH
$$
152 follow-up statements
482
WWUS54 KSHV 150256
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 PM CDT THU JUL 14 2016
LAC021-150303-
/O.CAN.KSHV.SV.W.0204.000000T0000Z-160715T0330Z/
CALDWELL LA-
956 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALDWELL PARISH IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3150 9201 3139 9266 3140 9270 3145 9268
3145 9270 3152 9272 3141 9287 3141 9323
3154 9324 3159 9330 3183 9329 3184 9320
3189 9268 3192 9201
TIME...MOT...LOC 0253Z 021DEG 22KT 3175 9320 3170 9264 3181 9197
$$
LAC043-059-069-127-150330-
/O.CON.KSHV.SV.W.0204.000000T0000Z-160715T0330Z/
LA SALLE LA-NATCHITOCHES LA-WINN LA-GRANT LA-
956 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR LA SALLE...SOUTHERN NATCHITOCHES...SOUTHERN WINN AND GRANT
PARISHES...
AT 956 PM CDT...A STRONG GUST FRONT WITH A BROKEN LINE OF STRONG TO SEVERE
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF NATCHITOCHES
TO 13 MILES NORTH OF COLFAX TO NEAR AIMWELL...MOVING SOUTH AT 25 MPH. WHILE THESE
STORMS HAVE WEAKENED OVER THE LAST FEW MINUTES...SPORADIC WIND DAMAGE WILL REMAIN
POSSIBLE OVER THE NEXT HALF HOUR.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...JENA...COLFAX...OLLA...MONTGOMERY...MIDWAY...ALLEN...URANIA...
PROVENCAL...NATCHEZ...CLARENCE...POLLOCK...DRY PRONG...TULLOS...GEORGETOWN...
ROBELINE...ATLANTA...FLORA...WILLIANA AND HAGEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD
WIND DAMAGE ACROSS NORTHCENTRAL LOUISIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3150 9201 3139 9266 3140 9270 3145 9268
3145 9270 3152 9272 3141 9287 3141 9323
3154 9324 3159 9330 3183 9329 3184 9320
3189 9268 3192 9201
TIME...MOT...LOC 0253Z 021DEG 22KT 3175 9320 3170 9264 3181 9197
HAIL...<.75IN
WIND...60MPH
$$
15430
WWUS54 KSHV 150326
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT THU JUL 14 2016
LAC127-150334-
/O.CAN.KSHV.SV.W.0204.000000T0000Z-160715T0330Z/
WINN LA-
1026 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINN PARISH IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3139 9264 3140 9267 3145 9265 3145 9267
3152 9269 3150 9271 3152 9272 3141 9287
3141 9294 3154 9305 3160 9272 3164 9238
3145 9229
TIME...MOT...LOC 0324Z 016DEG 12KT 3151 9288 3155 9275 3153 9261 3156
9241
$$
LAC043-059-069-150330-
/O.CON.KSHV.SV.W.0204.000000T0000Z-160715T0330Z/
LA SALLE LA-NATCHITOCHES LA-GRANT LA-
1026 PM CDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LA SALLE...SOUTHEASTERN NATCHITOCHES AND SOUTHERN
GRANT PARISHES...
AT 1024 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF FLATWOODS TO NEAR COLFAX TO 10 MILES
NORTH OF BOYCE TO 9 MILES NORTH OF BALL...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLFAX...POLLOCK...DRY PRONG...CHOPIN...GORUM...FISHVILLE...
CLOUTIERVILLE...ALOHA AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE BEEN PRODUCING WIND
DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3139 9264 3140 9267 3145 9265 3145 9267
3152 9269 3150 9271 3152 9272 3141 9287
3141 9294 3154 9305 3160 9272 3164 9238
3145 9229
TIME...MOT...LOC 0324Z 016DEG 12KT 3151 9288 3155 9275 3153 9261 3156
9241
HAIL...<.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:11 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 14, 9:11 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 911 PM CDT THU JUL 14 2016 .UPDATE... Strong to severe thunderstorm complex continuing south across northeast Louisiana this evening. Will let the severe thunderstorm watch expire across the region. May see an isolated severe threat across Lasalle and Grant parish over the next few hours as storms exit the region to the south. Otherwise, forecast looks on track. Made a few adjustments to pop grids for the overnight hours. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 96 77 96 / 20 20 20 20 MLU 76 95 76 92 / 30 30 30 30 DEQ 74 94 75 94 / 20 30 20 20 TXK 76 95 76 96 / 40 30 20 20 ELD 75 93 76 93 / 40 30 30 30 TYR 77 97 77 97 / 20 10 20 20 GGG 77 97 77 96 / 20 10 20 20 LFK 75 97 77 96 / 20 10 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, Jul 14, 11:54 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT THU JUL 14 2016 LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-151700- CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1154 AM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORM ARE A REMOTE POSSIBILITY ACROSS PORTION OF THE AREA LATE THIS AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD INTO THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY THE MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES ACROSS THE ENTIRE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY THROUGH TONIGHT. ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ096-097- 151700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-RED RIVER- BOWIE- 1154 AM CDT THU JUL 14 2016 ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED BY THE EVENING HOURS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BEGIN TO DEVELOP BY MID AFTERNOON...WITH THUNDERSTORM COVERAGE POSSIBLY BECOMING SCATTERED BY THE EVENING HOURS. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS DURING AFTERNOON HEATING TODAY COULD PRODUCE STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. OTHERWISE...THE HEAT WILL BE ON ONCE AGAIN TODAY WITH AFTERNOON HEAT INDEX VALUES ECLIPSING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. RAIN CHANCES BEGIN TO TAPER OFF AS WE HEAD INTO THE NEW WORK WEEK NEXT WEEK WITH DAYTIME HIGH TEMPERATURES BY THE MIDDLE OF THE WORK WEEK CLIMBING TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY THROUGH TONIGHT. VII
In the hours before
Local storm report, Jul 14, 8:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SPEARSVILLE 32.94N 92.60W
07/14/2016 UNION LA LAW ENFORCEMENT
TREES REPORTED DOWN ALL OVER THE PARISH
&&
EVENT NUMBER SHV1600624
25Special weather statement, Jul 14, 8:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 858 PM CDT THU JUL 14 2016 TXZ153-150245- SHELBY TX- 858 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHELBY COUNTY UNTIL 945 PM CDT... AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH SOUTHEAST OF CENTER. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTER...NEUVILLE...SHELBYVILLE AND JERICHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3178 9418 3173 9399 3162 9406 3167 9426 TIME...MOT...LOC 0157Z 032DEG 4KT 3172 9413 15
Local storm report, Jul 14, 9:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG CASTOR 32.25N 93.17W
07/14/2016 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN AND POWER LINES DOWN SPARKING GRASS FIRE IN
CASTRO
&&
EVENT NUMBER SHV1600625
25Local storm report, Jul 14, 9:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM NON-TSTM WND DMG BIENVILLE 32.36N 92.98W
07/14/2016 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN IN AND NEAR BIENVILLE
&&
EVENT NUMBER SHV1600626
25Local storm report, Jul 14, 9:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG CHATHAM 32.31N 92.45W
07/14/2016 JACKSON LA LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN ALL OVER THE PARISH
&&
EVENT NUMBER SHV1600627
25Local storm report, Jul 14, 9:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MONROE 32.51N 92.08W
07/14/2016 OUACHITA LA LAW ENFORCEMENT
TREES REPORTED DOWN PARISH WIDE...AND SEVERAL POWER
LINES BROUGHT DOWN BY FALLEN TREES
&&
EVENT NUMBER SHV1600628
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:06 PM CDT | Special Weather Statement | SHV | Caddo | 54 min |
| Jul 14, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 65 min |
| Jul 14, 8:34 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Winn | 56 min |
| Jul 14, 8:41 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Jul 14, 10:35 PM CDT | Special Weather Statement | SHV | Grant | 40 min |
| Jul 15, 2:18 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Jul 15, 3:13 PM CDT | Special Weather Statement | SHV | Ouachita | 47 min |
| Jul 15, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 34 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Jul 15, 4:36 PM CDT | Special Weather Statement | SHV | Lincoln | 39 min |
| Jul 15, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 66 min |
| Jul 15, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.